i have gone from 5mgs a day to 12mgs a day and my INR results continue to drop from INR 3.1 TO 1.4
This is not common results. You should call your doctor and see when your next appoitment. If it is more than two weeks move that appoitment up. Do you go to Warfrin/Coumadin clinic? Yes, they do have them. That question is something they deal with all the time. All your blood work goes directly to them. It is a great system as this is all they do.
Your PT INR are very important whoever is managing you warfrin should discuss this with you when the call you to increase or decrease your dose. If it jumps around that much they should have you check it more often come in to the office or talk to you about your diet. As some green vegitables affect your PT INR. I would call them if they have not addsressed this with you. If you get cut or injured this could be vert serious. I hope this helps Good Luck and God Bless. Barb
the 1st and 2nd answers are very good. I my self have had 'odd' results when my dosage was changed. I have to get my INR test every 2 weeks. when ever a big change acures, I have learned to tell my doctor everything. Even if it seems trivial. There are alot of things that effect INR. Remember to talk to your doctor and do not leave anything out.
I have been on warfarin six months now and my INR has never stabilised, I take it on time & never miss a dose, I eat roughly the same decreased amount of vit. K rich food each week (to keep the levels the same while maintaining a healthy diet) and I very rarely take any other drugs (occasional paracetamol) or alcohol. I expressed concern at the warfarin clinic that although I was given a higher dose each time (went from 4mg per day to 7/8 alternate days) due to my ever diminishing INR result (aiming for 2.5 but often at 1.5) it only seems to raise the result for a week or two, then it drops down again and I have to have more warfarin. the Nurse said that everybody reacts differently and my body may be adjusting to it each time & kind of becoming immune to it. while this did seem to make sense, I just wonder;
a) if this is a fact or opinion? as I have been told SO many contradicting things by apparent experts that I lack faith.
b) if its true, where will it end? will I just take an ever increasing amount?
c) does a higher dose mean I will begin to get more side effects? I am lethargic and cold all the time.
I am afraid I have more questions than answers, looking at when you posted this, I hope you found the answer.
Are you watching what you eat. If you eat the vit K foods (like greens) your INR will go up and you will need more Warfrain. Then they increase your dose and you then don't eat the same thing then your INR will get to low. Get on the net and look up high Vit K foods. Either don't eat then, or eat the same week after week. Keep a diary.
If you maintain your normal diet instead of altering to compensate for a low/high INR you should find your personal level within a month or so. Bear in mind that aneamia, dehydration and diarrhoea will also affect your INR levels as will how you take it ie before or after meals. Try to stick to one way.
Other than that you might want to keep a note of what you are consuming and what, if any, symptoms you are experiencing so you can discuss this with your doctor. I had a similar problem recently (though not as extreme) after changing the brand of a tablet I was using. It took 5 months to figure out the above and a month to regain control. I hope you get within range soon. All the best : )
With as much swing in your guy's INR you should talk to your doctors about switching to Arixtra or Lovenox. You will not have to do testing all the time and you can eat whatever you want.
Also, if you are taking a multiple vitamin be sure it doesn't contain vitamin K. I found the last time I was on Coumadin that my multi-vitamin with vit. K would not let me get above 1.8 ( my Nephrologist had mentioned the multi - vitamin issue when I mentioned I couldn't reach the 2 - 3 range. I found a replacement w/o vit. K and my INR results jumped to over 3.
- Warfarin Information for Consumers
- Warfarin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Warfarin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.